Alert archive / Illinois / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 86, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 8, 2005, 2:22 PM CDT for Marshall County, Peoria County, Stark County, Illinois. It was in force for 55 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2005, 2:22 PM CDT (19:22 UTC)
- Expired
- Jun 8, 2005, 3:17 PM CDT
- In force
- 55 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
Counties Marshall County, IL, Peoria County, IL, Stark County, IL
The radar
The Quad Cities radar (KDVN), 97 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 3:00 PM CDT | TSTM WND DMG | Peoria, IL | 9 INCH LIVE TREE LIMB FELL ON A VAN...BREAKING WINDOWS. |
| Jun 8, 3:07 PM CDT | TSTM WND GST 65 | 2 W Sparland, IL | TREE LIMBS DOWN IN SPARLAND, AND ALSO BETWEEN SPARLAND AND HENRY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 38 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 12:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
| Jun 8, 2:10 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 7.4 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 546 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 1084 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 081924
SVRILX
ILC123-143-175-082015-
/O.NEW.KILX.SV.W.0086.050608T1922Z-050608T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
222 PM CDT WED JUN 8 2005
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN MARSHALL COUNTY IN CENTRAL ILLINOIS
PEORIA COUNTY IN CENTRAL ILLINOIS
STARK COUNTY IN NORTH CENTRAL ILLINOIS
* UNTIL 315 PM CDT
* AT 220 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM LA FAYETTE TO ELMORE TO 7 MILES SOUTHWEST OF ELMWOOD...AND WAS
MOVING EAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
ELMWOOD
BRIMFIELD
TOULON
TRIVOLI
PRINCEVILLE
ELMIRA
WYOMING
PEORIA
OTHER LOCATIONS IN THE WARNING INCLUDE...BELLEVUE...CHILLICOTHE...
DUNLAP...NORWOOD...WEST PEORIA...CAMP GROVE...WEST JERSEY...
CASTLETON...DUNCAN...MOSSVILLE...MONICA...KICKAPOO...LAURA...
BARTONVILLE...BRADFORD...HOPEWELL...ROME AND SMITHVILLE.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 4117 8999 4092 8998 4064 8998 4063 8966
4095 8946 4116 8940 4123 8972
$$
MILLER2 follow-up statements
000
WWUS53 KILX 081955
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
254 PM CDT WED JUN 8 2005
ILC123-143-175-082015-
/O.CON.KILX.SV.W.0086.000000T0000Z-050608T2015Z/
PEORIA-MARSHALL-STARK-
254 PM CDT WED JUN 8 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 315 PM CDT FOR
EASTERN PEORIA...WESTERN MARSHALL AND EASTERN STARK COUNTIES...
AT 252 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM BRADFORD TO PRINCEVILLE TO HANNA
CITY...MOVING EAST AT 25 MPH.
PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
WYOMING.
PRINCEVILLE.
HANNA CITY.
CASTLETON.
BRADFORD.
DUNLAP.
PEORIA.
CAMP GROVE.
OTHER LOCATIONS AFFECTED INCLUDE...MONICA...DUNCAN...SMITHVILLE...
KICKAPOO...NORWOOD...LAWN RIDGE...BELLEVUE...ALTA...WEST PEORIA...
ROME...HOPEWELL AND CHILLICOTHE.
SOME WEAK ROTATION IS OCCURRING WITHIN THIS STORM. WHILE NOT
IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS
SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 4116 8983 4091 8987 4066 8987 4064 8967
4081 8957 4096 8947 4112 8946 4124 8973
$$
GEELHART000
WWUS53 KILX 082017
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
316 PM CDT WED JUN 8 2005
ILC123-143-175-082026-
/O.EXP.KILX.SV.W.0086.000000T0000Z-050608T2015Z/
PEORIA-MARSHALL-STARK-
316 PM CDT WED JUN 8 2005
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PEORIA...WESTERN
MARSHALL AND EASTERN STARK COUNTIES EXPIRES AT 315 PM CDT...
AT 315 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD WEAKENED...THUS
THE WARNING HAS BEEN ALLOWED TO EXPIRE.
STRONG THUNDEDRSTORMS WILL CONTINUE TO PUSH EAST ACROSS MARSHALL
COUNTY...AND IN AREAS AROUND PEORIA...THROUGH 330 PM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM. REMAIN
ALERT TO THE POSSIBILITY OF MORE SEVERE WEATHER.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 4116 8983 4091 8987 4066 8987 4064 8967
4081 8957 4096 8947 4112 8946 4124 8973
$$
GEELHARTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 1:13 PM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, Jun 8, 1:13 PM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 113 PM CDT WED JUN 8 2005 .DISCUSSION... PROBLEM TODAY IS THE MCS TODAY AND LITTLE CHANGE IN THE LONG TERM. SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT... MSAS DATA SHOWS VERY UNSTABLE AIRMASS AHEAD OF APPROACHING MCS. STRONG COLD POOL DEVELOPED BEHIND IT. SEVERE POTENTIAL WITH BOW ECHO ON FORWARD EDGE OF LINE THAT INTERSECTED WITH OUTFLOW BOUNDARY THAT PUSHED SOUTH FROM NORTHWEST IL STORMS. NO CHANGES THROUGH FRIDAY...AS FRONT STAYS WEST OF AREA. DID NOT CHANGE POPS AS UNSTABLE TROPICAL AIRMASS REMAINS IN REGION. LONG TERM...SATURDAY THROUGH WEDNESDAY... NO CHANGES IN SITUATION THROUGH MONDAY. FOR TUESDAY, THE GFSLR FINALLY BRINGS A SIGNIFICANT FRONT THROUGH STATE AND INTO THE EAST COAST BY WEDNESDAY. FOREIGN MODELS ALL DO NOT DRIVE THE FRONT THAT FAR AND WITH BERMUDA HIGH ANCHORED IN SOUTHEAST US, FEEL THE AGGRESIVE FRONTAL MOVEMENT IS WAY OUT OF LINE. THEREFORE MODIFIED WINDS ON TUESDAY TO WEDNESDAY, PLUS INCREASED THE TEMPERATURES AND DEW POINTS. && .ILX WATCHES/WARNINGS/ADVISORIES... IL...NONE. GOETSCH
Hazardous weather outlook, Jun 8, 11:12 AM CDT, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1112 AM CDT WED JUN 8 2005 ILZ027>031-036>038-040>057-061>063-066>068-071>073-091100- CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND- DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN- MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT- RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION- WOODFORD- INCLUDING THE CITIES OF...BLOOMINGTON...CHAMPAIGN...DANVILLE... DECATUR...EFFINGHAM...FLORA...GALESBURG...HAVANA...JACKSONVILLE... LAWRENCEVILLE...LINCOLN...MATTOON...PEORIA...SHELBYVILLE... SPRINGFIELD AND TAYLORVILLE 1112 AM CDT WED JUN 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR SEVERE THUNDERSTORMS OVER PARTS OF CENTRAL AND SOUTHEAST ILLINOIS THIS AFTERNOON INTO THIS EVENING. ISOLATED SHOWERS AND THUNDERSTORMS WILL MOVE OUT OF EAST-CENTRAL ILLINOIS BY AROUND NOON TODAY...HOWEVER...THIS THUNDERSTORM ACTIVITY IS EXPECTED TO REMAIN BELOW SEVERE LIMITS. A LARGE COMPLEX OF THUNDERSTORMS OVER NORTH CENTRAL IOWA IS EXPECTED TO TRACK SOUTHEAST INTO CENTRAL ILLINOIS THIS AFTERNOON. THE AIR MASS AHEAD OF THESE STORMS WILL BECOME VERY UNSTABLE WITH THE PRIMARY THREAT FROM THE STORMS THIS AFTERNOON BEING FROM DAMAGING STRAIGHT LINE WINDS AND A LESSER THREAT OF HAIL. AREAS ALONG AND WEST OF THE ILLINOIS RIVER SHOULD SEE THE THUNDERSTORMS MOVE IN BETWEEN 2 AND 4 PM...WITH LOCATIONS FURTHER EAST AND SOUTH SEEING THE STORMS DEVELOP AFTER 4 PM. THE THREAT FOR SEVERE THUNDERSTORMS SHOULD SLOWLY DIMINISH AFTER SUNSET THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORM CHANCES WILL CONTINUE ACROSS CENTRAL AND SOUTHEAST ILLINOIS FROM THURSDAY THROUGH SATURDAY AS A SERIES OF WEAK WEATHER DISTURBANCES INTERACTS WITH A VERY WARM AND UNSTABLE AIR MASS OVER THE MIDWEST. THERE IS A SLIGHT CHANCE FOR ADDITIONAL SEVERE THUNDERSTORMS ACROSS PARTS OF CENTRAL AND SOUTHEAST ILLINOIS ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING...ROUGHLY FROM 200 PM THROUGH 900 PM. HARDIMAN
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 1:24 PM CDT | Severe Thunderstorm Warning | ILX | Knox | 66 min |
| Jun 8, 1:43 PM CDT | Severe Thunderstorm Warning | ILX | Fulton | 66 min |
| Jun 8, 1:57 PM CDT | Tornado Warning | ILX | Knox | 30 min |
| Jun 8, 2:04 PM CDT | Severe Thunderstorm Warning | ILX | Schuyler | 56 min |
| Jun 8, 2:40 PM CDT | Severe Thunderstorm Warning | ILX | Mason, Tazewell | 66 min |
| Jun 8, 3:10 PM CDT | Severe Thunderstorm Warning | ILX | Morgan, Scott | 50 min |
| Jun 8, 3:20 PM CDT | Severe Thunderstorm Warning | ILX | Menard, Sangamon | 56 min |
| Jun 8, 5:44 PM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 61 min |
| Jun 8, 6:01 PM CDT | Severe Thunderstorm Warning | ILX | Cumberland, Jasper | 63 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.